MAUDE Adverse Event Report: COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G50338
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number = k170193.This report includes information known at this time.A follow-up report will be submitted at the conclusion of the investigation or, when additional relevant information becomes available.
 
Event or Problem Description
It was reported, a (b)(6) year old male was undergoing an unspecified procedure via the left anterior tibial artery where an advance 14 lp low profile balloon catheter ruptured upon the initial inflation in the target lesion located in the superficial femoral artery.It is not known if the rupture was circumferential or longitudinal.Left pedal approach was used to gain access to the lesion.The balloon was inflated to fifteen atmospheres (atm) for ninety seconds in the highly calcified superficial femoral artery (sfa) and deflated.Inflation was inside an old stent.A second attempt was made to inflate the balloon when it was noted the balloon had ruptured.The complaint device was removed without the sheath.Nothing was left in the patient.Other products used in the procedure were another manufacturer's 4fr sheath and an unspecified inflation device.An unknown contrast to saline in a 50/50 ratio was used for balloon inflation.No blood was noted in the inflation device.The vessel was reported "highly" calcified and angled where crossing to the anterior tibial.Per cent lesion occlusion in superficial femoral artery was reported as "40ish." a cxi support catheter was also in use during this procedure and sustained what the physician thought was a tear on the distal tip after removal from the patient.Please reference medwatch 1820334-2019-01258 for the details of this event.The procedure was successfully completed without patient adverse effect.No further procedures were needed.The complaint device has not been release from the complaint facility.It is not known if it will be returned to aid in the manufacturer's investigation of this event.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation - evaluation reviews of the complaint history, device history record, drawing, instructions for use (ifu), manufacturer¿s instructions, quality control, and specifications of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions, drawings, specification, and quality control procedures were conducted, and no gaps were discovered.Moreover, an ifu is provided with the device, which states "do not exceed rated burst pressure.1 rupture of balloon may occur.Adhere to balloon inflation pressure parameters in the compliance card insert.Over-inflation may cause rupture of the balloon, with resultant damage to the vessel wall.Use of a pressure gauge is recommended to monitor inflation pressures." based on the information provided and no product returned, investigation has concluded that this event cannot be traced to the device but to the patient¿s condition.Reportedly, the patient¿s vessel presented as ¿highly calcified¿.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 14 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8640865
Report Number1820334-2019-01259
Device Sequence Number1942026
Product Code LIT
UDI-Device Identifier10827002503387
UDI-Public(01)10827002503387(17)200413(10)7828734
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/13/2020
Device Model NumberG50338
Device Catalogue NumberPTAX4-14-170-4-12
Device Lot Number7828734
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/21/2019
Supplement Date Received by Manufacturer07/03/2019
Initial Report FDA Received Date05/24/2019
Supplement Report FDA Received Date07/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR